MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 1555000500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image review:post op x-ray for t10-l5 posterior spinal fixation shows rod fracture at l3-4.This occurred during patient motion and is likely the result of failure of fusion at this lower lumbar level.Hardware placement otherwise appears appropriate.Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with scoliosis and back pain and underwent scoliosis correction from t10 to l5 and laminectomy t12-l4.Post-op, rod breakage was observed after patient's lateral bending movement.Pain was observed as the result of the event.Broken rod replacement was performed due to the event.No fragments of the broken part remained in the patient.
 
Additional Manufacturer Narrative
Additional info: visual review confirms rod breakage.Optical and dimensional examination showed damage and smearing noted on fracture surfaces.No pre-existing surface defects were identified that could contribute to the breaks.Dimensional inspection confirms conformance to print specification.After visual, optical and dimensional inspection, no evidence was found that would suggest a defect in manufacturing or processing of the implants.The above observations are consistent with failure due to cyclic fatigue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7438223
Report Number1030489-2018-00568
Device Sequence Number1513546
Product Code KWP
UDI-Device Identifier00613994990037
UDI-Public00613994990037
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1555000500
Device Lot Number0319130W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date07/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR
Patient Weight74